Oklahoma, 2004

Flood in Oklahoma, November 30, 2004

November 30, 2004 · NWS TSA · 1 event in 1 county or zone

The Poteau River near Panama rose above its flood stage of 29 feet at 12 am on November 30th. 20 feet.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The Poteau River near Panama rose above its flood stage of 29 feet at 12 am on November 30th. It crested at 12 am on the 1st of December at 32.20 feet. The flooding lasted into December when the river fell below its flood stage on December 2nd. Minor flooding of agricultural lands began on November 30 and would continue into the first couple of days of December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 29, 9:23 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Nov 29, 9:23 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
923 PM CST MON NOV 29 2004

WILL SEND QUICK UPDATE TO INCLUDE WINTER WEATHER ADVISORY FOR
OSAGE...PAWNEE AND WASHINGTON COUNTIES. AREAS OF LIGHT SNOW STARTING
TO DEVELOP OVER TEXAS PANHANDLE/FAR SOUTHWEST OKLAHOMA.  THIS
ACTIVITY SHOULD CONTINUE TO DEVELOP...SPREADING INTO PORTIONS OF
NORTHEAST OKLAHOMA LATE TONIGHT INTO TUESDAY. SNOW ACCUMULATIONS ARE
EXPECTED TO REMAIN FAIRLY LIGHT WITH AROUND AN INCH POSSIBLE IN THE
ADVISORY AREA. UPDATE OUT SHORTLY.

PRELIM NUMBERS:

TUL    32   39   26   52 /  60   50   10    5
FSM    43   43   29   53 /  60   70   10    5
MLC    35   42   27   54 /  60   40   10    5
BVO    31   38   22   51 /  60   50   10    5
FYV    36   37   25   51 /  60   70   10    5
BYV    35   37   25   49 /  60   70   10    5
MKO    35   41   27   52 /  60   50   10    5
MIO    33   37   25   50 /  60   50   10    5
F10    34   41   26   53 /  60   40   10    5
HHW    40   44   28   55 /  60   70    5    5

FORECAST ID= 12

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...WINTER WEATHER ADVISORY FOR THIS EVENING FOR ZONES OKZ054>055...
OKZ059.
Hazardous weather outlook, Nov 29, 5:08 AM CST, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CST MON NOV 29 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST MON NOV 29 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
        RISK...LIMITED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST/WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.

WINTER WEATHER.
	RISK...LIMITED.
        AREA...NORTHWEST OF A BARTLESVILLE TO PAWNEE LINE.
        ONSET...AFTER MIDNIGHT.

DISCUSSION...WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS AHEAD OF AN
APPROACHING STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE
THROUGH THE MORNING HOURS WITH AREAL COVERAGE EXPECTED TO DECREASE
FROM WEST TO EAST THIS AFTERNOON. LACK OF SUFFICIENT INSTABILITY
WILL PRECLUDE A SEVERE WEATHER THREAT TODAY.

WIDESPREAD PRECIPITATION IS EXPECTED TO REDEVELOP ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT AS THE UPPER LEVEL SYSTEM
TRANSLATES CLOSER TO THE REGION. THE RAIN WILL BEGIN TO MIX WITH
SNOW AFTER MIDNIGHT NORTHWEST OF A BARTLESVILLE TO PAWNEE LINE.
LITTLE TO NO ACCUMULATION OF SNOW IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...PRECIPITATION WILL GRADUALLY END FROM WEST TO
EAST TUESDAY AFTERNOON AS THE UPPER LEVEL SYSTEM TRANSLATES THROUGH
THE SOUTHERN PLAINS. THE MIXTURE OF RAIN AND SNOW WILL CONTINUE OVER
PAWNEE...OSAGE...AND WASHINGTON COUNTIES TUESDAY MORNING AND MAY
CHANGE TO SNOW PRIOR TO ENDING EARLY TUESDAY AFTERNOON. LITTLE TO NO
ACCUMULATION IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION

Event by event

1 flood. Local standard time, as filed.

Flood, Le Flore

When
November 30, 12:00 AM CST to 11:59 PM CST
Where
Le Flore forecast zone
Reported by
OFFICIAL NWS OBS.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429025.